MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER
Model Number 119218M
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was difficult to remove on (b)(6) 2019.The nurse deflated the balloon twice, but met resistance that felt like a ¿barb was on the end of the catheter¿.The provider was then contacted and gave orders to re-advance the foley and a urologist was consulted.The catheter was advanced without issue.The urologist removed the catheter on (b)(6) 2019 without issue.Per follow up with the complainant on (b)(6) 2019, the catheter was removed by deflating the balloon of the catheter again and then pulling the catheter out.This is the extent of the information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), used meter drain bag, inlet tube, sample port connector with intact tamper evident seal, and 3-way temp sensing molex silicone foley catheter.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).Balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated without issue, returning 10ml of solution.No cuffing was noted.The active length of the catheter balloon was measured (0.7880 inches) and found to be within specification (0.60-0.90 inches).The catheter was confirmed to be size 18 fr.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water 12 fr.(5cc balloon): use 5.5cc sterile water 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.Caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable laws and regulations.Warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.Refer to the instructions for use.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Note: compatible with appropriate 400-series temperature monitors.Interchangeability + 0.2oc at 37oc.Caution: as with all temperature probes: in the presence of rf energy sources: local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature-sensing catheter at the extension cable before activating electrosurgical or other types of direct coupled rf energy sources." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM WITH BARD® LUBRI-SIL® TEMP SENSING FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8840804
Report Number1018233-2019-04309
Device Sequence Number2361443
Product Code EZL
UDI-Device Identifier00801741046315
UDI-Public(01)00801741046315
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model Number119218M
Device Catalogue Number119218M
Device Lot NumberNGAU1841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1